Tragically, a young person from Ohio lost their life after taking too much over-the-counter medication while performing a popular TikTok prank.
Jacob Stevens, 13, the victim, had been participating in the “Benadryl Challenge,” a risky activity in which players take 12 to 14 of the antihistamines, which is six times the advised dose, to produce hallucinations.
Teenagers who attempted the potentially lethal action uploaded it to TikTok in 2020 in an effort to achieve social media clout.
After that, Jacob was taken to the hospital and put on a ventilator.
Despite the greatest efforts of the medical staff, the boy died six days later on what his father called the “worst day of his life.”
The grieving Ohioan is also advising parents about the risks of allowing kids to use social media unattended in light of his son’s untimely demise.
“Keep an eye on what they’re doing on that phone,” he advised. “Discuss the situation with them. I want everybody to be aware of my son.